MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P12.5-80B275
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and is pending evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that while testing during implantation the nail failed to distract after multiple attempts to lengthen intra-operatively.The procedure was completed using a new nail.The nail was examined after the procedure and the male/female junction was reportedly never securely fastened together allowing the nail to be pulled apart with little to no effort.
 
Event or Problem Description
No additional information has been provided.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection of the returned product revealed no external damage.The nail was determined to have been partially distracted.The nail's initial length was measured at 301.12 mm; further investigative inspection of the returned nail revealed the distraction rod was functionally lengthening by hand which would likely indicate a broken internal component.The reported event is therefore confirmed as the distraction rod was loose; this is usually referred to as "pistoning" which would indicate a retention failure.The x-ray images of the internal components taken upon return revealed the thrust bearing and planets have been found to be loose in the housing tube as well as disengaged from the housing tube.The inspection data for the lots of the thrust bearing and planets as well as the housing tube have been reviewed and confirm the parts met design specifications per the engineering drawings.The cause for the disengagement of the thrust bearing and planets from the housing body cannot be identified at this time.Device records review: review of the device history records indicates the unit met all quality specifications and testing prior to product departure per the work order.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key16234734
Report Number3006179046-2023-00107
Device Sequence Number17860196
Product Code HSB
UDI-Device Identifier00812258020330
UDI-Public812258020330
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP12.5-80B275
Device Lot Number2111803AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date01/24/2023
Supplement Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age17 YR
Patient SexMale
Patient Weight79 KG